Alert archive / Kansas / Flash Flood Warnings in 2025

Flash Flood Warning 22, NWS Wichita, KS

September 8, 2025Ellsworth County, Lincoln County, Saline County, Kansas

NWS Wichita, KS issued this flash flood warning at Sep 8, 2025, 10:16 AM CDT for Ellsworth County, Lincoln County, Saline County, Kansas. It was in force for 7 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2025, 10:16 AM CDT (15:16 UTC)
Expired
Sep 8, 2025, 5:42 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Ellsworth County, KS, Lincoln County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 149 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 10:55 AM CDTFLASH FLOOD7 Nw Brookville, KSWater is over 29th Road, 3 miles north of Highway 40.
Sep 8, 11:16 AM CDTFLASH FLOOD1 Ene Beverly, KSHighway 18 just east of Beverly is closed due to water over the road.
Sep 8, 11:50 AM CDTRAIN 5Barnard, KSMeasured 5 inches of rainfall and was still raining.
Sep 8, 12:55 PM CDTFLASH FLOOD1 S Ellsworth, KSNortheast Main Street is closed in Ellsworth due to water over the road.
Sep 8, 2:41 PM CDTRAIN 5.327 Ssw Brookville, KS
Sep 8, 3:22 PM CDTRAIN 6.526 Wsw Glendale, KSStorm-total rainfall since midnight.
Sep 8, 4:29 PM CDTFLASH FLOODBrookville, KSWidespread flooding in around the Brookville area, including roads and the city park.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 3.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1785 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

515 
WGUS53 KICT 081516
FFWICT
KSC053-105-169-081900-
/O.NEW.KICT.FF.W.0022.250908T1516Z-250908T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
1016 AM CDT Mon Sep 8 2025

The National Weather Service in Wichita has issued a

* Flash Flood Warning for...
  Northeastern Ellsworth County in central Kansas...
  Eastern Lincoln County in central Kansas...
  Western Saline County in central Kansas...

* Until 200 PM CDT.

* At 1016 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 4 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 2 
  hours. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Salina, Ellsworth, Kanopolis, Brookville, Beverly, Barnard, Falun, 
  Glendale, Westfall, Kanopolis State Park, Kanopolis Lake and 
  Ellsworth Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around, don't 
drown.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3922 9793 3896 9793 3896 9771 3861 9768
      3862 9802 3872 9830 3887 9807 3922 9817

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 2 HOURS

$$

McGuire
2 follow-up statements
371 
WGUS53 KICT 081850
FFWICT
KSC053-105-169-082300-
/O.EXT.KICT.FF.W.0022.000000T0000Z-250908T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
150 PM CDT Mon Sep 8 2025

The National Weather Service in Wichita has extended the

* Flash Flood Warning for...
  Northeastern Ellsworth County in central Kansas...
  Eastern Lincoln County in central Kansas...
  Western Saline County in central Kansas...

* Until 600 PM CDT.

* At 150 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 4 and 7 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Salina, Ellsworth, Kanopolis, Brookville, Beverly, Barnard, Falun, 
  Glendale, Westfall, Kanopolis State Park, Kanopolis Lake and 
  Ellsworth Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around, don't 
drown.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3922 9793 3896 9793 3896 9771 3861 9768
      3862 9802 3872 9830 3887 9807 3922 9817

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

McGuire
546 
WGUS73 KICT 082242
FFSICT

Flash Flood Statement
National Weather Service Wichita KS
542 PM CDT Mon Sep 8 2025

KSC053-105-169-082252-
/O.CAN.KICT.FF.W.0022.000000T0000Z-250908T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ellsworth KS-Lincoln KS-Saline KS-
542 PM CDT Mon Sep 8 2025

...FLASH FLOOD WARNING FOR NORTHEASTERN ELLSWORTH, EASTERN LINCOLN 
AND WESTERN SALINE COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...

&&

LAT...LON 3922 9793 3896 9793 3896 9771 3861 9768
      3862 9802 3872 9830 3887 9807 3922 9817

$$

Jakub

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 6:28 AM CDT, 3 hours 48 minutes earlier. Its key messages:

  • Scattered rain and thunderstorm chances expected across central Kansas this morning with a strong to marginally severe storm possible.
  • Additional, non-severe thunderstorms are expected across eastern Kansas this evening and into Tuesday morning.
  • Near normal temperatures are expected to return by the middle of the week and last into the weekend.
Area forecast discussion, Sep 8, 6:28 AM CDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
628 AM CDT Mon Sep 8 2025

.KEY MESSAGES...

- Scattered rain and thunderstorm chances expected across
  central Kansas this morning with a strong to marginally severe
  storm possible.

- Additional, non-severe thunderstorms are expected across
  eastern Kansas this evening and into Tuesday morning.

- Near normal temperatures are expected to return by the middle
  of the week and last into the weekend.

&&

.DISCUSSION...
Issued at 242 AM CDT Mon Sep 8 2025

Currently, the upper-level trough and the associated surface high
continue to shift east over the Great Lakes region and into the
Northeast U.S. As the upper ridge over the Desert Southwest shifts
towards the Plains, we have transitioned into a more northwesterly
flow. A shortwave trough located across western Nebraska is
beginning to dive southeast into the Central Plains along the
northern periphery of the approaching ridge. Satellite imagery
shows moisture ahead of this feature to the west working its way
east into central and eastern Kansas. Surface observations also
show higher dewpoints across western Kansas with dewpoints in
the lower 60s. Locations in central and eastern Kansas are
currently seeing dewpoints in the lower to middle 50s. A few
showers and thunderstorms have begun to develop in north-
central Kansas along this moisture gradient.

For today and tonight, we will see showers and thunderstorms develop
across central Kansas this morning as the leading edge of the wave
interacts with the LLJ. While severe weather is not expected, a
brief stronger storm with marginally severe hail could be possible
as around 1000 J/kg of CAPE and shear upwards of 40 kts will be
present this morning. We will see a brief lull in activity around
midday into the early afternoon hours, but will then see a
resurgence of convection across eastern Kansas later this afternoon
and into the evening hours as the main impulse of the shortwave
traverses the region. We're not anticipating severe weather for
eastern Kansas this evening as the better instability and shear will
be located further south and west over southwest Kansas and
northwest Oklahoma.

As we move through the week, the ridge to our west will continue to
build back over the region. This will support the gradual warming
trend with highs in the lower 80s for Tuesday and temperatures
nearing normal through the end of the week and into the weekend with
highs in the middle to upper 80s. Overnight lows will stabilize in
the 60s through the end of the period. With the upper ridge parking
over the Central and Southern Plains by Wednesday, it will limit our
precip chances through the end of the period. Though, with the top
of the ridge axis centered overhead, we could see low rain chances
with any of the small perturbations in the pattern that pass across
the region.

&&

.AVIATION /12Z TAFS THROUGH 12Z TUESDAY/...
Issued at 621 AM CDT Mon Sep 8 2025

Currently seeing VFR conditions across the area this morning.
However, with scattered thunderstorms across central Kansas, we
could see brief MVFR conditions with a heavier storm. As this
activity moves east through the morning and afternoon, HUT and
ICT could see some impacts. Still some uncertainty with timing
and coverage, but lower cigs and vis pose the greatest threat.

Southerly winds will remain gusty through the evening hours.
Sustained winds around 15 knots with some gusts up to 25 knots
are expected. Gusts will diminish later this evening, but winds
over 10 knots will continue through the end of the period for
nearly all sites.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...AMD
AVIATION...AMD
Hazardous weather outlook, Sep 8, 8:37 AM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
837 AM CDT Mon Sep 8 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-091345-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
837 AM CDT Mon Sep 8 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms will impact parts of central
Kansas this morning, especially areas along and west of I-35 and
north of Hwy 50. Severe weather is not expected with this activity,
though a brief stronger storm is possible with marginally severe
hail and heavy rain which may lead to localized flooding concerns.

Scattered showers and thunderstorms may redevelop this evening into
Tuesday morning, especially over eastern Kansas, with the strongest
activity capable of small hail and locally heavy rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A thunderstorm or two is possible north of I-70 late Wednesday
night through Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

In the hours before

Special weather statement, Sep 8, 6:43 AM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Wichita KS
643 AM CDT Mon Sep 8 2025

KSZ048-049-081215-
Ellsworth KS-Saline KS-
643 AM CDT Mon Sep 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ELLSWORTH AND WEST
CENTRAL SALINE COUNTIES THROUGH 715 AM CDT...

At 643 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Kanopolis, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brookville.

This includes Interstate 70 between Mile Markers 225 and 228.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3874 9812 3887 9812 3887 9783 3870 9781
TIME...MOT...LOC 1143Z 271DEG 17KT 3881 9805

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

DAVIS
Local storm report, Sep 8, 7:30 AM CDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
730 AM CDT Mon Sep 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     Hail             Ellsworth               38.73N 98.23W
09/08/2025  E1.00 Inch       Ellsworth          KS   Public

&&

MWM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 6:43 AM CDTSpecial Weather StatementICTEllsworth32 min
Sep 8, 7:49 AM CDTAreal Flood WarningICTEllsworth, Lincoln8 hr
Sep 8, 8:49 AM CDTAreal Flood WarningICTEllsworth, Saline7 hr
Sep 8, 10:28 AM CDTSevere Thunderstorm WarningICTEllsworth27 min
Sep 8, 11:07 AM CDTFlash Flood Warning Considerable damage threatICTEllsworth, Rice4 hr
Sep 8, 12:03 PM CDTAreal Flood WarningICTRice4 hr
Sep 8, 12:15 PM CDTRiver Flood WarningICTLincoln69 hr
Sep 8, 12:18 PM CDTRiver Flood WarningICTSaline32 hr
Sep 8, 12:55 PM CDTSevere Thunderstorm WarningICTRice35 min
Sep 8, 2:06 PM CDTFlash Flood Warning Considerable damage threatICTMcPherson4 hr
Sep 8, 2:43 PM CDTFlash Flood Warning Considerable damage threatICTEllsworth, Rice3 hr
Sep 8, 4:26 PM CDTAreal Flood WarningICTHarvey, McPherson, Reno, Saline25 hr
Sep 8, 4:54 PM CDTSevere Thunderstorm WarningICTHarper, Kingman54 min
Sep 8, 5:39 PM CDTSevere Thunderstorm WarningICTHarper45 min
Sep 8, 5:42 PM CDTAreal Flood WarningICTEllsworth, Lincoln, Saline24 hr
Sep 8, 5:45 PM CDTAreal Flood WarningICTEllsworth, Rice24 hr
Sep 8, 5:47 PM CDTAreal Flood WarningICTMcPherson24 hr
Sep 8, 6:42 PM CDTRiver Flood WarningICTReno, Rice5 days

Nearby

Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.